Alert archive / Virginia / Wind Advisories in 2008

Wind Advisory 1, NWS Blacksburg, VA

January 10, 20084 counties in Virginia; Mercer County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Jan 10, 2008, 2:43 AM EST for 4 counties in Virginia; Mercer County, West Virginia. It took effect at Jan 10, 2008, 6:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2008, 2:43 AM EST (07:43 UTC)
In effect from
Jan 10, 2008, 6:00 PM EST
Expired
Jan 11, 2008, 3:50 AM EST
In force
10 hr
Issued by
NWS Blacksburg, VA

Counties Bland County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 100743
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
243 AM EST THU JAN 10 2008

...STRONG WINDS EXPECTED TONIGHT...

.A COLD FRONT WILL SWEEP EAST ACROSS THE AREA THIS EVENING AND 
TONIGHT. STRONG SOUTHERLY WINDS WILL DEVELOP THIS EVENING AND
TONIGHT.

VAZ007-009-010-015-WVZ042-101545-
/O.NEW.KRNK.WI.Y.0001.080110T2300Z-080111T1100Z/
TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
INDEPENDENCE...BLUEFIELD
243 AM EST THU JAN 10 2008

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
FRIDAY. 

SOUTH WINDS AT 15 TO 30 MPH WITH GUSTS FROM 50 TO 55 MPH ACROSS
THE HIGHER TERRAIN ARE EXPECTED THIS EVENING AND TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES. 


$$

07
4 follow-up statements
000 
WWUS71 KRNK 101339
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
839 AM EST THU JAN 10 2008

...STRONG WINDS EXPECTED TONIGHT...

.A COLD FRONT WILL SWEEP EAST ACROSS THE AREA THIS EVENING AND
TONIGHT. STRONG SOUTHERLY WINDS WILL DEVELOP THIS EVENING AND
TONIGHT.

VAZ007-009-010-015-WVZ042-102300-
/O.CON.KRNK.WI.Y.0001.080110T2300Z-080111T1100Z/
TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
INDEPENDENCE...BLUEFIELD
839 AM EST THU JAN 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST FRIDAY. 

SOUTH WINDS AT 15 TO 30 MPH WITH GUSTS FROM 50 TO 55 MPH ACROSS
THE HIGHER TERRAIN ARE EXPECTED THIS EVENING AND TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES.

$$
000 
WWUS71 KRNK 102149
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EST THU JAN 10 2008

...STRONG WINDS EXPECTED TONIGHT...

.A COLD FRONT WILL SWEEP EAST ACROSS THE AREA LATER TONIGHT AND
EARLY FRIDAY. STRONG SOUTHERLY WINDS WILL DEVELOP AHEAD OF THE
FRONT THIS EVENING AND OVERNIGHT.

VAZ007-009-010-015-WVZ042-110600-
/O.CON.KRNK.WI.Y.0001.080110T2300Z-080111T1100Z/
TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
INDEPENDENCE...BLUEFIELD
449 PM EST THU JAN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 55 MPH
TONIGHT. THE STRONGEST WINDS CAN EXPECTED ACROSS THE HIGHER
TERRAIN.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES.

$$
000 
WWUS71 KRNK 110327
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1027 PM EST THU JAN 10 2008

...STRONG WINDS EXPECTED TO CONTINUE OVERNIGHT...

.A COLD FRONT WILL SWEEP EAST ACROSS THE AREA LATER TONIGHT AND
EARLY FRIDAY. STRONG SOUTHERLY WINDS WILL PERSIST AHEAD OF THE
FRONT OVERNIGHT.

VAZ007-009-010-015-WVZ042-111100-
/O.CON.KRNK.WI.Y.0001.000000T0000Z-080111T1100Z/
TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
INDEPENDENCE...BLUEFIELD
1027 PM EST THU JAN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

SOUTH WINDS AT 15 TO 30 MPH WITH GUSTS TO 55 MPH WILL CONTINUE
ACROSS THE HIGHER ELEVATIONS OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES.

$$
000 
WWUS71 KRNK 110850
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 AM EST FRI JAN 11 2008

...STRONG WINDS CONFINED TO HIGHEST ELEVATIONS...

.STRONG SOUTH WINDS AHEAD OF A COLD FRONT MOVING THROUGH THE AREA
MAY REACH THE HIGHEST RIDGE TOPS IN THE AREA...BUT ARE NOT EXPECTED
TO BE WIDESPREAD. 

VAZ007-009-010-015-WVZ042-111000-
/O.CAN.KRNK.WI.Y.0001.000000T0000Z-080111T1100Z/
TAZEWELL-SMYTH-BLAND-GRAYSON-MERCER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
INDEPENDENCE...BLUEFIELD
350 AM EST FRI JAN 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS GUSTING TO 40 MPH CAN BE EXPECTED IN MOST AREAS UNTIL
A COLD FRONT MOVES THROUGH BY MID MORNING. ELEVATIONS ABOVE 3500
FEET MAY SEE ISOLATED WIND GUSTS TO 50 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 12:31 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Jan 10, 12:31 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1231 AM EST THU JAN 10 2008

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE AREA TONIGHT BEFORE SLIDING
OFFSHORE TOWARD MORNING AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO
THE OHIO VALLEY EARLY THURSDAY. THIS LOW WILL HELP DRAW A COLD
FRONT TO OUR SOUTH BACK NORTH AS A WARM FRONT AND START TO SPREAD
RAIN OVER REGION BY EARLY THURSDAY MORNING. A RAINY DAY ON
THURSDAY INTO THURSDAY NIGHT IS EXPECTED BEFORE THE SYSTEMS COLD
FRONT MARCHES ACROSS THE AREA FRIDAY MORNING...AND THE
PRECIPITATION ENDS WITH THE ARRIVAL OF HIGH PRESSURE LATER FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
IR PICS SHOW SHEARED HIGH CLOUDS WORKING EAST INTO THE AREA WELL
IN ADVANCE OF MAIN UPPER SYSTEM OVER THE CENTRAL STATES. MOST OF
THIS CLOUD COVER APPEARS TOO THIN PER DRY AIR ALOFT OFF 00Z RAOBS
TO INHIBIT TEMP FALLS EARLY ON SO LOWERING TEMPS SOME ESPCLY IN
THE VALLEYS. OTRW DEEPER RH ASSOCIATED WITH BETTER ISENTROPIC LIFT
STILL WELL TO THE SW AS SEEN VIA SHRA BREAKING OUT OVER AL/GA THIS
EVENING. SHOULD SEE THIS ZONE OF WARM ADVECTION START TO OVERRUN
THE OLD FRONT TO THE SOUTH LATE WITH THE MAIN SWATH OF BEST LIFT
HOLDING OFF UNTIL DURING THU. THUS BASED ON CURRENT DRY AIR ALOFT
AND LATEST MODELS SLOWING OF PRECIP OVERNIGHT TRIMMED BACK MOST
POPS UNTIL AROUND DAYBREAK IN THE SW. RAIN AND CLOUDS WILL QUICKLY
OVERTAKE THE AREA THURSDAY STARTING IN THE THE SOUTHWEST EARLY IN
THE MORNING. TRICKY ISSUE IS THE CHANCE OF FRZG RAIN IN THE FAR
NORTHWEST IN THE MORNING BEFORE TEMPS HAVE A CHANCE TO WARM ABOVE
FREEZING. TIMING IS DECENT ENOUGH REGARDING ONSET OF PCPN COUPLED
WITH RADIATIONAL COOLING CONDITIONS EXPECTED IN THE NORTH. SO
CONTINUING THE SMALL CHANCE OF -ZR EARLY AND ACTUALLY EXPANDED THE
AREA SLIGHTLY SOUTH...COVERING THE ISSUE IN THE HAZARDOUS WEATHER
SUMMARY (HWO). THINK TEMPS WILL WARM SUFFICIENTLY BEFORE BULK OF
RAINFALL ENTERS THE AREA.

PCPN WILL KEEP THE COOL WEDGE IN PLACE DURING THE DAY WITH LITTLE
WARMING EXPECTED. CONTINUE TO GO LOWER THAN MAV MOS ON HIGHS.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
THE BEST ISENTROPIC LIFT ASSOCIATED WITH WARM FRONT HELPING TO
GENERATE THE THE RAIN ON THURSDAY LIFTS NORTH OF THE AREA EARLY
THURSDAY EVENING. THIS WILL ALLOW FOR A BRIEF BREAK IN THE GOOD
COVERAGE OF RAIN...AND WE START TO TRANSITION TO MORE OF RAIN
SHOWERS WITH THE APPROACH OF THE COLD FRONT. SEVERAL THINGS WILL BE
HAPPENING DURING THE EVENING. IN THE WEST...INSTABILITY WILL BE
INCREASING WITH MINIMUM BEST LIFTED INDICES FALLING TO AROUND 0 TO
-1 ALLOWING FOR THUNDERSTORM CHANCES TO BE INCREASING WITH THE
APPROACH OF THE FRONT. ALSO INCREASING 85H JET TO BETTER THAN 50
KNOTS WILL LIKELY POSE A RISK OF HIGH WINDS ACROSS THE WESTERN
RIDGES WHERE FORECAST RAOBS SHOW THE INVERSION BECOMING VERY
SHALLOW LATE. THEREFORE COULD BE LOOKING AT A PERIOD OF ADVISORY
WIND SPEEDS AT THE HIGHEST ELEVATIONS THU NIGHT AS THE WARM
ADVECTION DEEPENS SO ADDED MENTION TO THE HWO AS WELL. EAST OF THE
BLUE RIDGE...THURSDAYS WEDGE WILL BE ERODING AS WARM AIR ADVECTION
INCREASES OVER IT. THIS WARMER AIR WILL ALSO MEAN HIGHER DEW POINT
AIR MIXING INTO THE RELATIVELY COOLER WEDGE. EXPECTING AREAS OF
FOG TO FORM EAST OF THE MOUNTAINS THURSDAY EVENING BECAUSE OF THIS
DESPITE WINDS INCREASING. AFTER MIDNIGHT THE LOWER LI-S WITH
HEAVIER SHOWERS AND STORMS WILL TRANSITION INTO THE EAST...AND THE
EASTERN WEDGE WILL HAVE ERODED AND THE FOG ENDED. TO ADD TO THE
COMPLEX FORECAST...WE ARE EXPECTING TEMPERATURES TO BE INCREASING
THROUGH THE NIGHT IN MOST AREAS IN ADVANCE OF THE COLD FRONT. SO
IN MOST AREAS...ESPECIALLY EAST OF THE MOUNTAINS...OVERNIGHT LOW
TEMPERATURES WILL OCCUR JUST AFTER SUNSET.

THE COLD FRONT WILL PUSH EAST OF THE REGION FRIDAY MORNING.
LINGERING PRECIPITATION IS EXPECTED EAST OF THE MOUNTAINS DURING THE
MORNING HOURS. WINDS WILL REMAIN GUSTY JUST BEHIND THE COLD FRONT IN
THE EAST...AND THEN INCREASE IN THE MOUNTAINS DURING THE AFTERNOON
AS COLD AIR ADVECTION INCREASES. RESIDUAL MOISTURE LOOKS TO SHALLOW
AND 850 WINDS STILL MORE OF A SW-W DIRECTION...SO NOT EXPECTING ANY
UPSLOPE SHOWERS IN THE WEST.

FRIDAY NIGHT INTO SATURDAY DRIER AND COOLER WEATHER LOOK TO PREVAIL
AS SURFACE HIGH PRESSURE BUILDS OVERHEAD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THROUGH THE WEEKEND THE GENERAL LONG WAVE TROUGH PATTERN ACROSS
CENTRAL CONUS LOOKS TO CONTINUE...BEFORE THERE IS A SIGNIFICANT
SHIFT EAST OF THE WEST COAST RIDGE...TOWARDS AND THEN OVER OUR AREA.

DURING THE WEEKEND...WE STILL HAVE THE QUESTION OF HOW MUCH
INFLUENCE THE FORECAST AREA WILL HAVE FROM BOTH A LOW RIDING
NORTHEAST ALONG THE ATLANTIC COAST IN THE SOUTHERN STREAM JET...AND
ALSO ANOTHER LOW MOVING ALONG THE NORTHERN JET THROUGH THE OHIO
VALLEY. NEITHER ONE OF THESE FEATURES LOOKS TO STRONGLY IMPACT THE
AREA...BUT THE NORTHWEST AND SOUTHEAST PARTS OF THE AREA HAVE THE
GREATEST CHANCE. THERE IS THE POTENTIAL FOR DRY WEATHER IN CENTRAL
PARTS OF THE AREA...BUT AT THIS TIME STILL...CONFIDENCE IS TOO LOW
TO SAY NO AREA WILL NOT BE INFLUENCED. THEREFORE...STILL WILL CARRY
CHANCE POPS FOR THE ENTIRE AREA SUNDAY INTO MONDAY. WE DO LOOK TO BE
A BIT WARMER TO START THE EVENT...SO WE WILL NOW HAVE RAIN ON
SUNDAY...WITH RAIN/SNOW IN THE MOUNTAINS SUNDAY NIGHT...RAIN
EAST...AND MAINLY RAIN ON MONDAY.

TUESDAY NORTHWEST UPSLOPE FLOW BEHIND THE DEPARTING LOW SHOULD ALLOW
FOR SOME RAIN/SNOW SHOWERS IN THE MOUNTAINS. BY WEDNESDAY
THOUGH...SURFACE HIGH PRESSURE CENTERING OVER THE AREA WILL PROVIDE
FOR DRY WEATHER.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
LOW CLOUDS TO OUR SOUTH ARE ADVANCING NORTH ACROSS NORTH CAROLINA
THIS MORNING...WHILE HIGH CLOUDS ARE PUSHING EAST OUT OF THE
OHIO VALLEY. VFR CONDITIONS WILL LOWER TO MVFR CONDITIONS IN LOW
CLOUDS/FOG AND RAIN. AIRMASS IS DRY AND WILL TAKEN SOME TIME TO
MOISTEN UP. FRONTAL BOUNDARY LOCATED ACROSS NORTH CAROLINA THIS
MORNING WILL RETURN NORTH AND COMBINE WITH WARM ADVECTION TO
GENERATE LIGHT OVERRUNNING PRECIP TODAY ACROSS THE FORECAST
AREA...BEGINNING IN THE SOUTHWEST. FLIGHT CONDITIONS WILL QUICKLY
DETERIORATE DURING THE DAY...AND IFR CONDITIONS ARE LIKELY AT ALL
SITES BY 00Z.

HEAVY PRECIP WITH IFR/LIFR AND GUSTY WINDS ARE POSSIBLE TONIGHT
AS ANOTHER STRONG COLD FRONT MOVES THROUGH. CONDITIONS WILL
IMPROVE FRIDAY BEHIND THE FRONT. WESTERN SLOPES AREAS MAY KEEP
MVFR CEILINGS FOR AWHILE. THIS WOULD INCLUDE BLF AND LWB. FURTHER
EAST...VFR CONDITIONS ARE POSSIBLE SHORTLY AFTER THE FROPA.

THE WEATHER PATTERN WILL REMAIN ACTIVE SATURDAY NIGHT THOUGH
MONDAY WITH A SERIES OF LOW PRESSURE SYSTEMS MOVING ACROSS THE
EASTERN UNITED STATES.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS/JH
NEAR TERM...JH/JS
SHORT TERM...DS/JH
LONG TERM...DS
AVIATION...KK/KM
Hazardous weather outlook, Jan 9, 7:51 PM EST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EST WED JAN 9 2008

NCZ003>006-019-020-VAZ011-013-014-016-017-022>024-032>035-043>047-
058-059-WVZ043-110100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-PULASKI-
MONTGOMERY-CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-SUMMERS-
751 PM EST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ018>020-WVZ044-045-110100-
CRAIG-ALLEGHANY VA-BATH-MONROE-GREENBRIER-
751 PM EST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR SEVERAL HOURS EARLY THURSDAY MORNING...THERE IS A SMALL CHANCE
OF FREEZING RAIN ACROSS PARTS OF GREENBRIER COUNTY AS WELL AS THE
ALLEGHANY HIGHLANDS IN VIRGINIA. ANY ICE ACCRETION IS EXPECTED TO
BE LIGHT AND MAINLY CONFINED TO ISOLATED SPOTS IN THE DEEPER
VALLEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-110100-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-GRAYSON-MERCER-
751 PM EST WED JAN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER
ELEVATIONS THURSDAY NIGHT INTO EARLY FRIDAY. WIND GUSTS OF 40 TO 45
MPH OR GREATER MAY OCCUR ESPECIALLY ALONG THE HIGHER RIDGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Virginia, 2008Wind Advisories in West Virginia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.